We Confuse Our FMS/CF Symptoms With Effects From Meds!

Discussion in 'Fibromyalgia Main Forum' started by techno, Sep 17, 2005.

  1. techno

    techno New Member

    Hi All.......

    I read a lot of messages complaining :

    "Whenever I take medicine XYZ I get aches and pains"

    Or

    "Whenever I use this or that drug, supplement or vitamin
    I get a stomach ache"

    or

    I tried that Med prescribed by my Dr. and it made me feel
    fatigue"

    But, I think that a lot of us are blaming our FMS/CFS Meds
    for symptoms that just go with these disorders.

    It's not the MEDS or Vitamins or supplements that are causing our many varied symptoms.....
    We are getting it all wrong

    It's the diseases of FMS/CFS that cause such a myriad
    of problems.

    And so we are missing the benefit of some very good Meds,
    Vitamins, and supplements recommended by our Dr.'s.

  2. Muddieanne

    Muddieanne New Member

    I agree, Sometimes it is just coincidence. Maybe we need to try a med or a treatment longer.

    Marie
  3. KelB

    KelB New Member

    I'm afraid if I started a med that was supposed to improve my quality of life and my symptoms worsened, then I'd certainly stop taking it. It's illogical to do otherwise, surely?

    For example, I won't take anti-inflammatories to ease my hypermobility joint pain any more, because they all cause problems that make my life even more miserable. OK I still have the original pain, but it's the lesser of two evils (my GP won't prescribe painkillers).

    I've been taught by my OT to identify those situations that make my CFS worse, and then to stop doing them, or modify them so that they have less of an impact.

    People with CFS/FM are highly-tuned to how their bodies react and I think we need to trust our instincts. If a med made my symptoms worse, then it would have to have significant benefits on an unrelated issue to make me continue with it.

    How can a med/supplement/vit be "good for us" if it makes our CFS/FM feel worse?

    Just my thoughts.[This Message was Edited on 09/18/2005]
  4. Rosiebud

    Rosiebud New Member

    are EXTREMELY sensitive to medication and so we DO get side effects.

    Granted we have to be careful to establish if a symptom is a definite side effect or not, but it's usually not hard to do that. You stop the med, the side effect leaves, then its the meds.

    Rosie
  5. revlcb

    revlcb New Member

    I've questioned this before, just from the opposite angle. Many of the meds that I'm on to treat the sx of FM have little stickers on the side warning of dizziness, fatigue, muscle weakness. I often wonder if the meds are actually ascerbating an already bad sx? But, on the other hand, I don't really want to go off the meds because I remember the pain and fatigue that I had during my last relapse.

    Lisa
  6. Tiels

    Tiels New Member

    I know for a fact is the statin drugs, lipitor, down to Zetia made me hurt worse and made my legs weaker.

    It's bad, my cholseterol is kind of high and the tri's are~~~ to high. I do a pretty decent diet and use splenda.

    We're trying TriCor now to get the tri's lower. Been taking it 5 days now, and so far, I haven't noticed any worse pain.

    It's true~~~ if you stop the med and the pain gets better~~~~